Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, my Mother just had by pass surgery, they put her on hydrocodone 5/500, Prior to that she was taking loratab 10's, for arthritis in her lower back. I think she is addicted, she starts to shake and gets angry when I won't give her a pill because the 4 hours isn't up yet. She says before her surgery that the Dr. said she could take them whenever she wanted. (I find that hard to beleive) What are the withdrawl symptoms, is loratab prescribed for arthritis indefinatly, and is it bad for your heart?

Loading...

moc1009 I know it has been a while since you posted your question, I saw no one had answered so I thought I would try to help. First of all, you are right to not believe it when your mother says the Dr told her to take her lortabs as often as she wanted, that is not only dangerous, unethical, but illegal as well. If she is still currently recieving the lortab 10s for her arthritis then it is likely that she may be on that dose for chronic pain for the rest of her life, (my mother was), it is possible she may be addicted to it, and in that case, I suspect that she may not have even told her bypass surgeon that she was already on pain meds. In either case if you have any authority in her health care decisions, or if you can go with her to her appointments, you need to make her doctors aware of what you are witnessing. I had to do this with my mother, in the end, she was getting pain meds from several different doctors, granted, she had a very painful chronic illness, but she got addicted to the pills. Finally, they took her off all the pills and gave her a pain patch called Fentanyl it lasts for 3 days and it really worked for her. This is a very strong medication, but for people in chronic pain who cant take pills properly, like my mother, it was a miracle. I hope this helps you :-)
Reply

Loading...

I do believe the reason your mother may need more than prescribed before the allotted time could be due to the fact that once you have taken these kinds of painkillers for a period of time, your tolerance increases. This means that the dose she was previously prescribed may no longer be accomplishing what it used to. This in turn could lead to a more severe dependancy. And being someone who is currently trying to quit, it only gets harder. You don't even realize that you have a problem and the next thing you know it takes over your life. The withdrawels from these medications are so terrible. I have been going for a week and a half and the hardest part is not giving in to just taking a little bit to feel better. Take it from someone who is going through these withdrawels, there are days when you wonder why you are even bothering to quit. The cold sweats, nausea, vomiting, diarreah, and the uncontrollable urge that no matter what you NEED to have the drug. And these are just to name a few. I do hope that there is a physician invovlved in her treatment that will take this seriously and give her the medical and mental treatment that is needed to help not only the pain she endures regularly but also the addiction that has already begun to take over her life. It's too bad that by the time she realizes these drugs have taken over a huge part of her life, eliminating them is going to be more painful and more mental stress than any of you can anticipate. Please, seek help soon. Although, right now she will deny there is any problem whatsoever, just from reading your message it is plain to see the addiction has already set in. And it could take a very long time before even she is able to see that this problem is in fact taken more control than even she could imagine. You never realize how much of an addiction there is with these painkillers until you try to quit. And you always tend to tell yourself "I can quit whenever, but for now they help." If she really doesn't think she is addicted. Then give quitting a trial run and guaranteed if the problem has escalated badly enough it will turn out to be shocking to all. The first week of withdrawel is absolute misery which is the reason I kept going back. Your body just feels as though it's giving up. It does get better, but I highly recommend decreasing the dosage slowly and weaning off it rather than just quitting cold turkey. That is very hard on your body from your heart rate to your stomach to your nerves. I also highly recommend talking to a physician they have options whether it be meds or other forms of detox that will help ease the incredible detox systems that most people endure when attempting to quit using these opiates. Checking some websites can help you and the people you love this is a nation even world wide problem that if left untreated can lead to so many terrible repercussions. PLEASE SEEK HELP before this problem gets any worse. And just one more thing although some people are aware they have a problem, the feelings these drugs can give you make you want to deny it as long as possible. At first, it makes everything in life seem so much easier to deal with but in the end addicts lose sight of why the drug was worth all of it. Withdrawel is miserable but its nothing compared to some of the consequences that are faced if the drug use continues. There is help and if the person refuses intervention may very well save the life of someone who is blinded. Although they will be angry among other things someday with a clear head they will thank you when everything becomes clear.
Reply

Loading...

Not relevant or helpful, but here's my opinion: Legalize all street drugs, and get rid of prescription requirements for medical drugs. We are supposed to be free in this country, and that means no government telling us what's best for our health. If you disagree, you are wrong. Period. If that happened, then there would be no liver damaging acetaminophen in these wonderful pills (or they would be available w/o that added in), and we could take them all we want with out worrying.
Reply

Loading...

i also had bypass surgery in 2004. i was given vicatin for only 14 days then my dr. discontinued me with that. he said i could get addicted because he saw i was getting deoendent upon them. he gave me tylonol3 which is nothing for that kind of pain. i got through it. thanks XD ;-)
Reply

Loading...

If anyone is interested in detox not heard of in modern time then go to They not only detox you of drugs and alcohol but they also balance your brain chemistry and hormones which gets unbalanced from the drugs and alcohol. One week program that Dr. Phil on TV sends his Patients to. 60% of their patients are not there for drug detox but for the brain balancing they do that is based on science. They say that people who tend to get addicted easily are people that have brain chemistry imbalances to start with. They also say that about 70% of all the people they see for addiction have some form of ADHD which they believe is an imbalance in the brain. They report a success rate of 91% that do not relapse, highest in the nation. The national average is around 30%. Check it out, you wont be sorry.
Reply

Loading...


well i agree here.,but if legalized w/o a script the drug companys couldnt make enough..itd be leaving the shelf b4 it got there good,but countrys that produce the opium for these drugs would be gettin richer faster..and there would prolly be a killing in drug stores,people tryin to get it b4 someone else..idea is good,and is bad..:)

Reply

Loading...